Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representation of feedback operators for parabolic control problems


Author: Belinda B. King
Journal: Proc. Amer. Math. Soc. 128 (2000), 1339-1346
MSC (1991): Primary 35K05, 47B99, 49J20
DOI: https://doi.org/10.1090/S0002-9939-00-05647-1
Published electronically: February 7, 2000
MathSciNet review: 1709756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we present results on existence and regularity of integral representations of feedback operators arising from parabolic control problems. The existence of such representations is important for the design of low order compensators and in the placement of sensors. This paper extends earlier results of J. A. Burns and B. B. King to problems with $N$ spatial dimensions.


References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975. MR 56:9247
  • 2. J. P. Aubin, Applied Functional Analysis, John Wiley & Sons, New York, 1979. MR 81a:46083
  • 3. A. Bensoussan, G. DaPrato, M.C. Delfour, and S. Mitter Representation and Control of Infinite Dimensional Systems, Vol I. & II, Birkhäuser, Boston, 1993. MR 94b:49003; MR 94m:49001
  • 4. J. A. Burns and B. B. King, ``A Note on the Regularity of Solutions of Infinite Dimensional Riccati Equations,'' Appl. Math. Lett., v. 7, 1994, pp. 13-17. MR 96b:93057
  • 5. J. A. Burns and B. B. King, ``Optimal Sensor Location for Robust Control of Distributed Parameter Systems,'' Proc. of the 33rd IEEE Control and Decision Conference, Dec. 1994, pp. 3967-3972.
  • 6. J.A. Burns and B.B. King, ``Representation of Feedback Operators for Hyperbolic Systems'', Proc. Computation and Control IV, Birkhäuser, 1995. MR 96c:93006
  • 7. A. De Santis, A. Germani and L. Jetto, ``Approximation of the Algebraic Riccati Equation in the Hilbert Space of Hilbert-Schmidt Operators,'' SIAM J. Control Optim., v. 31, 1993, pp. 847-874. MR 94m:47128
  • 8. R. E. Fullerton, ``Linear Operators with Range in a Space of Differentiable Functions,'' Duke Math. Journal, v. 13, 1946, pp. 269-280. MR 8:32e
  • 9. B. B. King,``Existence of Functional Gains for Parabolic Control Systems'' Proc. Computation and Control IV, Birkhäuser, 1995. MR 96f:93044
  • 10. C. S. Kubrusly and H. Malebranche, ``Sensors and Controllers Location in Distributed Systems: A Survey, '' Automatica, v. 21, 1985, p. 117-128. MR 86e:93059
  • 11. I. Lasiecka and R. Triggiani, Differential and Algebraic Riccati Equations with Application to Boundary/Point Control Problems: Continuous Theory and Approximation Theory, Lecture Notes in Control and Information Sciences, v. 164, Springer-Verlag, Berlin, Heidelberg, 1991. MR 92k:93009
  • 12. V. D. Lupi, H. M. Chun, J. D. Turner, ``Distributed Control without Mode Shapes or Frequencies,'' Adv. in the Astro. Sci., v. 76, 1991, pp. 447-470.
  • 13. K. Maurin, ``Abbildungen vom Hilbert-Schmidtschen Typus und ihre Anwendungen'', Math. Scand., v. 9, 1961, p. 359-371. MR 25:4364
  • 14. D. W. Miller and M. C. Van Schoor, ``Formulation of Full State Feedback for Infinite Order Structural Systems,'' Proc. 1st US/Japan Conf. on Adapt. Struct., Maui, Hawaii, 1990, pp. 304-331.
  • 15. I. G. Rosen, ``On Hilbert-Schmidt Norm Convergence of Galerkin Approximation for Operator Riccati Equations,'' Int. Series of Numer. Math. 91, Birkhäuser, Basel, 1989, pp. 335-349. MR 91e:65085
  • 16. I. G. Rosen, ``Convergence of Galerkin Approximations for Operator Riccati Equations - A Nonlinear Evolution Equation Approach,'' J. Math. Anal. Appl., v. 155, 1991, pp. 226-248. MR 91m:65169
  • 17. M. Reed and B. Simon, Functional Analysis I, Academic Press, New York, 1980. MR 58:12429a (1972 edition)
  • 18. R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1988. MR 89m:58056
  • 19. J. Wloka, ``Vektorvertige Sobolev-Slobodeckijsche Distributionen,'' Math. Zeitschr., v. 98, 1967, pp. 303-318. MR 35:7122

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35K05, 47B99, 49J20

Retrieve articles in all journals with MSC (1991): 35K05, 47B99, 49J20


Additional Information

Belinda B. King
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Address at time of publication: Interdisciplinary Center for Applied Mathematics, Virginia Tech, Blacksburg, Virginia 24061-0531
Email: bbking@icam.vt.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05647-1
Keywords: Integral representation, Riccati operator, parabolic control problem
Received by editor(s): August 17, 1995
Received by editor(s) in revised form: May 17, 1996
Published electronically: February 7, 2000
Additional Notes: This research was supported in part by the Air Force Office of Scientific Research under grant F49620-93-1-0280 while the author was a visiting scientist at the Air Force Center for Optimal Design and Control, Virginia Polytechnic Institute and State University, Blacksburg, Virginia 24061–0531, and by the National Science Foundation under grant DMS-9409506.
Communicated by: John A. Burns
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society